Stochastic diffusion of ions due to a finite set of lower hybrid waves

Visualizar/abrir
Data
2002Tipo
Abstract
In this paper we generalize the discussion on stochastic diffusion of energetic ions by lower hybrid waves by considering a case where a set of waves with similar frequencies is present in the system. In the particular case of a finite number of coherent waves, we show that the threshold for stochastic diffusion is reduced in comparison with the threshold in the one-wave case, and that the ensuing particle diffusion in velocity space occurs in periodic bursts along the time evolution. In the mo ...
In this paper we generalize the discussion on stochastic diffusion of energetic ions by lower hybrid waves by considering a case where a set of waves with similar frequencies is present in the system. In the particular case of a finite number of coherent waves, we show that the threshold for stochastic diffusion is reduced in comparison with the threshold in the one-wave case, and that the ensuing particle diffusion in velocity space occurs in periodic bursts along the time evolution. In the more general case of a set of waves with random phases, we have obtained even more efficient long-term diffusion in velocity space, for the same number of waves, although the initial diffusion rate can be smaller than in the case of coherent waves. ...
Contido em
Physical review. E, Statistical, nonlinear, and soft matter physics. Vol. 66, no. 5 (Nov. 2002), 056409, 13 p.
Origem
Estrangeiro
Coleções
-
Artigos de Periódicos (42123)Ciências Exatas e da Terra (6312)
Este item está licenciado na Creative Commons License
